Kentucky, 2011Hail and Damaging Winds in Kentucky, April 19 to 20, 2011
April 19 to 20, 2011 · NWS PAH · 27 events in 18 counties and zones
Thunderstorms organized into lines that produced scattered reports of damaging winds. A shortwave trough over the central and southern high Plains moved northeast through the Mid-Mississippi Valley into the upper Great Lakes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $590,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms organized into lines that produced scattered reports of damaging winds. A shortwave trough over the central and southern high Plains moved northeast through the Mid-Mississippi Valley into the upper Great Lakes. A surface low attendant to this system moved from west central Missouri northeast to north of St. Louis. The trailing cold front advanced southeast across the Lower Ohio Valley and served as the primary focus for thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 2:22 PM CST, 6 hours 33 minutes earlier.
Area forecast discussion, Apr 19, 2:22 PM CST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
322 PM CDT TUE APR 19 2011
.DISCUSSION...
...MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT FOR MOST OF
REGION...
IN WAIT MODE AT CURRENT TIME ACROSS OUR FORECAST AREA AS CONVECTION
IS BEGINNING TO INITIATE ALONG FRONTAL BOUNDARY MOVING EAST INTO SW
AND CENTRAL MO. MOST OF OUR AREA REMAINS UNDER A VERY SHARP CAP...AS
EVIDENT ON 16Z RUC SOUNDINGS. THIS CAP SHOULD KEEP MOST LOCATIONS
STORM FREE UNTIL IT WEAKENS AND JUST AHEAD OF THE LINE OF STORMS
VERY LATE THIS AFTERNOON INTO THE EARLY THIS EVENING. MODERATE RISK
OF SEVERE STORMS WITH THE ENTIRE BAG OF SEVERE RISKS POSSIBLE...
ESPECIALLY WITH DAMAGING WIND GUSTS AND LARGE HAIL...ISOLATED
TORNADOES AND EVEN THE POTENTIAL FOR HEAVY RAIN ALONG ALONG AND
BEHIND THE LINE OF STORMS.
STILL IS SOME CONCERN THAT A PREFRONTAL SURFACE TROF WILL DEVELOP
OUT AHEAD OF THE MAIN FRONT/LINE OF STORMS EARLY TONIGHT. IF THIS
OCCURS AND FORCING IS STRONG ENOUGH TO ERODE THE CURRENT THERMAL
CAP...WE COULD END UP WITH INDIVIDUAL/DISCRETE THUNDERSTORM ACTIVITY
OUT AHEAD OF THE MAIN LINE....ESP THIS EVENING. IF THIS WERE TO
OCCUR...ENVIRONMENTAL CONDITIONS WOULD BE MORE FAVORABLE FOR VERY
LARGE HAIL AND A CREATE LARGER POTENTIAL FOR TORNADOES TO SPIN UP.
THIS SITUATION APPEARS MORE LIKELY ALONG AND NW OF THE OHIO
RIVER...AND IN SE MO.
THE MODELS TRENDED A BIT FASTER AND HAVE STAYED THE COURSE. BY 06Z...
THE LOW SHOULD BE OVER NCNTRL INDIANA WITH THE TRAILING COLD FRONT
JUST EAST OF THE OHIO RIVER. THEREFORE WE LOWERED POPS CONSIDERABLY
AFTER MIDNIGHT FROM THE WEST. WE HAVE WEDNESDAY AND NIGHT DRY GIVEN
THE INFLUENCE OF SURFACE HIGH PRESSURE TO OUR NORTH PUSHING SOUTH
THROUGH THE REGION.
THURSDAY INTO THURSDAY NIGHT POPS ARE ON THE INCREASE AS MID LEVEL
FLOW BECOMES MORE SWLY AND DRAWS THE SFC BOUNDARY BACK NORTH ACROSS
THE AREA AS A WARM FRONT THU NIGHT. BEST CHANCE FOR ANY STRONG STORM
WOULD LIKELY BE JUST NORTH OF THE WARM FRONT THU NIGHT...SO
INCREASED POPS INTO THE LIKELY RANGE OVER MUCH OF THE REGION.
ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE LONG TERM AS THE
STORM TRACK CHANGES LITTLE. MODERATELY STRONG WEST/SOUTHWEST MID
LEVEL FLOW WILL STEER LOW PRESSURE SYSTEMS ACROSS THE CENTRAL PLAINS
TO THE UPPER MISSISSIPPI VALLEY/WESTERN GREAT LAKES. THIS SHOULD
RESULT IN A GENERALLY WARM AND HUMID PATTERN...WITH PERIODS OF
SHOWERS AND THUNDERSTORMS. REGARDING THE DAILY DETAILS...
ON FRIDAY...A SURFACE WARM FRONT WILL LIFT NORTH OF THE LOWER OHIO
VALLEY. PRECIPITATION WILL DIMINISH FROM SOUTH TO NORTH DURING THE
DAY...WITH SOME CLEARING LIKELY IN THE AFTERNOON.
ON FRIDAY NIGHT...A COLD FRONT WILL MOVE SOUTHEAST TOWARD THE MID
MISSISSIPPI VALLEY. COMPARED TO TONIGHTS SYSTEM...THE FRIDAY NIGHT
SYSTEM LOOKS TO BE A LITTLE WEAKER AND FURTHER NORTHWEST. IN
FACT...THE 12Z GEFS KEEPS THE CENTRAL PRESSURE ABOVE 1000 MB AT ITS
DEEPEST POINT. FORECAST CAPES AND WIND FIELDS ARE NOT AS IMPRESSIVE
AS THIS EVENING...BUT STILL EASILY SUFFICIENT FOR ORGANIZED
SEVERE.
ON SATURDAY THROUGH SUNDAY...THE MODELS REMAIN HIGHLY DIVERGENT WITH
RESPECT TO THE FRONTAL MOVEMENT. THE 12Z GFS REMAINS CONSISTENT WITH
PREVIOUS RUNS BY STALLING THE FRONT OVER THE LOWER OHIO VALLEY
THROUGH THE WEEKEND. THE 12Z HPC AND ECMWF SOLUTIONS KEEP THE FRONT
FARTHER NORTH. FORECAST WILL LEAN TOWARD THE SOMEWHAT WARMER AND
DRIER HPC/ECMWF SOLUTIONS.
EARLY NEXT WEEK...A DEEPENING 500 MB TROUGH OVER THE PLAINS WILL
RESULT IN SURFACE CYCLOGENESIS WELL TO OUR WEST. DEPENDING ON THE
TRACK OF THE SYSTEM...ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE.
THE MODELS SEEM TO BE TRENDING SLOWER AND STRONGER WITH THE
SYSTEM...MEANING THAT MONDAY IS LOOKING WARMER AND DRIER WHILE
TUESDAY IS MORE LIKELY TO BE ACTIVE.
CHANCES FOR HEAVY RAIN/FLOODING POTENTIAL WILL HEAVILY DEPEND ON THE
FRONTAL MOVEMENT THIS WEEKEND...WHICH THE MODELS ARE STILL HAVING
TROUBLE WITH.
&&
.AVIATION...
WINDS WILL BE S TO SW AT 10 TO 20 KTS WITH GUSTS TO 30 KTS THIS
AFTERNOON INTO THE EVENING...AHEAD OF ADVANCING STRONG COLD FRONT
THAT SHOULD DEVELOP WIDESPREAD CONVECTION/SQUALL LINE THAT WILL
LIKELY BRING AT LEAST SCT...IF NOT WIDESPREAD...WIND GUSTS FROM 40
TO 60 KTS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE
ACROSS THE ENTIRE REGION TONIGHT...BEGINNING 00Z TO 05Z THIS EVENING
KCGI TO KPAH...04Z TO 09Z AS BEST GUESS IN TIMING FOR KEVV TO KOWB.
IFR CLOUDS WILL LIKELY PERSIST THROUGH MUCH OF THE LATTER PORTION OF
THE FORECAST PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
MEFFERT/MY
Hazardous weather outlook, Apr 19, 5:46 PM CST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
646 PM CDT TUE APR 19 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
646 PM CDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE QUAD STATE UNTIL 200 AM.
REFER TO THE WATCH FOR DETAILS.
A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES. LARGE
HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL ALL BE POSSIBLE
WITH ANY SEVERE STORMS. LOCALLY HEAVY RAIN IS ALSO A THREAT.
INDIVIDUAL STORM MOTION SHOULD BE NORTHEAST FROM 40 TO 50 MPH.
REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS ON
WIDESPREAD MINOR TO MODERATE RIVER FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT...OFF AND
ON THROUGH THE END OF THE WEEK. ISOLATED STRONG TO SEVERE STORMS
CANNOT BE RULED OUT.
MINOR TO MODERATE RIVER FLOODING IS FORECAST TO CONTINUE THROUGH
MUCH OF THE REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH TONIGHT.
In the hours before
Local storm report, Apr 19, 8:31 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
931 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG SESSER 38.09N 89.05W
04/19/2011 FRANKLIN IL TRAINED SPOTTER
TIME ESTIMATED. WIDESPREAD TREES AND POWER LINES DOWN.
&&
SMITTYLocal storm report, Apr 19, 8:38 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL CHAFFEE 37.18N 89.66W
04/19/2011 M0.88 INCH SCOTT MO TRAINED SPOTTER
&&
DLLLocal storm report, Apr 19, 8:42 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
942 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND GST MOUNT VERNON 37.94N 87.90W
04/19/2011 E65.00 MPH POSEY IN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN IN THE CITY LIMITS
&&
DLLLocal storm report, Apr 19, 8:49 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
949 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TSTM WND GST OLIVE BRANCH 37.17N 89.35W
04/19/2011 E90 MPH ALEXANDER IL EMERGENCY MNGR
WIND GUSTS ESTIMATED 80 TO 90 MPH.
&&
SMITTYLocal storm report, Apr 19, 8:51 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
951 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST VIENNA 37.41N 88.89W
04/19/2011 M75 MPH JOHNSON IL TRAINED SPOTTER
SEVERAL TREES DOWN WEST OF THE CITY LIMITS AND DIME SIZE
HAIL
&&
DLLLocal storm report, Apr 19, 8:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
952 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST OLIVE BRANCH 37.17N 89.35W
04/19/2011 M95 MPH ALEXANDER IL EMERGENCY MNGR
WIND GUST MEASURED. NUMEROUS TREES AND POWER LINES DOWN.
POWER OUTAGES REPORTED.
&&
SMITTYEvent by event
16 thunderstorm wind, 10 hail, 1 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Henderson
- When
- April 19, 8:55 PM CST to 9:02 PM CST
- Where
- Henderson County, Henderson Arpt to Spottsville
- Measured
- 59 kt (68 mph) measured gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -87.680
A wind gust to 68 mph was measured along Highway 60 near Spottsville. At the Henderson airport, the peak wind gust was 60 mph. There were power outages and numerous trees down in Henderson.
Thunderstorm Wind, Daviess
- When
- April 19, 9:25 PM CST
- Where
- Daviess County, Owensboro to 1 mi E of Owensboro
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.120
This estimated wind gust was reported by a spotter on the east side of the city. There was minor damage to trees, a home, and a gas station canopy in the city.
Thunderstorm Wind, McCracken
- When
- April 19, 9:27 PM CST to 9:30 PM CST
- Where
- McCracken County, (Pah)barkley Arpt Pa to Reidland
- Measured
- 51 kt (59 mph) measured gust
- Property damage
- $50,000
- Reported by
- ASOS
- Coordinates
- 37.070, -88.770
A wind gust to 59 mph was measured by automated equipment at Barkley Regional Airport. The strong winds damaged the dome of a steeple-like structure atop a church in downtown Paducah. A large tree limb fell on a house in Paducah. Some trees were blown down in the Reidland area.
Thunderstorm Wind, McLean
- When
- April 19, 9:35 PM CST
- Where
- McLean County, Beech Grove
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 37.620, -87.400
Trained spotters reported tree limbs were blown down by gusts near 65 mph.
Thunderstorm Wind, Carlisle
- When
- April 19, 9:38 PM CST
- Where
- Carlisle County, 0.55 mi E of Magee Spgs to 1.36 mi NNE of Magee Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 36.920, -88.910
A few garage buildings along Highway 121 were damaged. Three trees were blown down across a road near the Ballard County line.
Hail, Daviess
- When
- April 19, 9:45 PM CST
- Where
- Daviess County, Owensboro
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.770, -87.120
Hail, McCracken
- When
- April 19, 9:46 PM CST
- Where
- McCracken County, Lone Oak
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.030, -88.670
Hail, Carlisle
- When
- April 19, 9:47 PM CST
- Where
- Carlisle County, 0.89 mi NE of Arlington
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.790, -89.010
Thunderstorm Wind, Hickman
- When
- April 19, 9:48 PM CST
- Where
- Hickman County, Clinton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.670, -88.980
Thunderstorm Wind, Crittenden
- When
- April 19, 10:10 PM CST
- Where
- Crittenden County, Marion
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.330, -88.080
This wind gust was measured at a Kentucky mesonet site.
Thunderstorm Wind, Graves
- When
- April 19, 10:11 PM CST
- Where
- Graves County, 1.31 mi WNW of Mayfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Trained Spotter
- Coordinates
- 36.740, -88.650
A spotter estimated winds gusted from 60 to 70 mph. A few trees were blown down.
Hail, Marshall
- When
- April 19, 10:14 PM CST
- Where
- Marshall County, Calvert City
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.030, -88.350
Thunderstorm Wind, Graves
- When
- April 19, 10:32 PM CST
- Where
- Graves County, 0.89 mi SW of Wingo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 36.640, -88.740
A spotter estimated wind gusts around 60 mph. A few trees were blown down.
Thunderstorm Wind, Fulton
- When
- April 19, 10:36 PM CST
- Where
- Fulton County, 2 mi E of Hickman
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.570, -89.144
Hail, Lyon
- When
- April 19, 10:37 PM CST
- Where
- Lyon County, 2.16 mi NW of Mont
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.970, -88.080
Thunderstorm Wind, Trigg
- When
- April 19, 10:43 PM CST
- Where
- Trigg County, 3.95 mi NW of Cadiz
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.917, -87.861
Emergency management estimated a wind gust to 60 mph.
Hail, Hopkins
- When
- April 19, 10:45 PM CST
- Where
- Hopkins County, Madisonville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.330, -87.500
Hail, Caldwell
- When
- April 19, 10:50 PM CST
- Where
- Caldwell County, 2.14 mi SSW of Friendship
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 37.020, -87.760
Thunderstorm Wind, Calloway
- When
- April 19, 11:00 PM CST to 11:20 PM CST
- Where
- Calloway County, 1.22 mi NNW of Lynn Grove to 1.42 mi SSW of Hamlin
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 36.615, -88.441
Wind damage occurred across much of Calloway County, mainly across the southern half, including Murray. The county sheriff department estimated 100 trees were down on roads and power lines. At least three houses were damaged by falling trees. A large tree fell on several vehicles near the Murray State University campus, damaging or destroying four of them. On the Murray State University campus, the roof of a paint shop was extensively damaged, numerous tree limbs were down, and a fence was down. A metal roof was blown off a horse barn. The greatest concentration of damage was in the southeast corner of the county. Wind speeds were measured from 60 to 62 mph at three places on the west side of the county. Based on damage reports, even higher wind speeds occurred in the southeast part of the county.
Hail, Calloway
- When
- April 19, 11:12 PM CST
- Where
- Calloway County, 1 mi S of Murray
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.605, -88.320
Thunderstorm Wind, Caldwell
- When
- April 19, 11:30 PM CST
- Where
- Caldwell County, 2.14 mi SSW of Friendship
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.020, -87.760
Wind gusts were estimated by a co-op observer.
Thunderstorm Wind, Christian
- When
- April 19, 11:40 PM CST
- Where
- Christian County, 2.07 mi S of Bennettstown
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 36.670, -87.600
A three-sided lean-to barn was blown across a road. Four greenhouses were damaged.
Thunderstorm Wind, Christian
- When
- April 19, 11:45 PM CST to 11:49 PM CST
- Where
- Christian County, La Fayette to Pembroke
- Measured
- 62 kt (71 mph) measured gust
- Property damage
- $150,000
- Reported by
- AWOS
- Coordinates
- 36.670, -87.650
A wind gust to 71 mph was measured at Oak Grove. The Fort Campbell airfield measured a gust to 58 mph. Numerous large trees were down in Oak Grove and Pembroke. On the Fort Campbell military installation, dozens of trees were snapped or uprooted, including six trees that were uprooted on the grounds of the high school. A tree fell on the elementary school. Some shingles were blown off buildings. Power lines and power poles were brought down by the trees. Some roads were blocked by fallen trees. Some roof damage was reported in La Fayette.
Hail, Muhlenberg
- When
- April 19, 11:52 PM CST
- Where
- Muhlenberg County, 5 mi SW of Greenville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.149, -87.244
Thunderstorm Wind, Todd
- When
- April 19, 11:55 PM CST
- Where
- Todd County, Pinchem
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 36.700, -87.200
Medium size trees were blown down.
Hail, Todd
- When
- April 20, 12:13 AM CST
- Where
- Todd County, 0.69 mi S of Sharon Grove
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.910, -87.100
Heavy Rain, McLean
- When
- April 20, 12:38 AM CST
- Where
- McLean County, Calhoun
- Reported by
- Trained Spotter
- Coordinates
- 37.530, -87.270
A total of 2.20 inches was recorded over the past four hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 19, 20114 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Illinois, April 19, 20112 injured · EF3 · 54 events
- Tornadoes and Flash Flood in Ohio, April 19 to 20, 2011$1.4 million · EF2 · 80 events
- Tornadoes and Flash Flooding in Illinois, April 19 to 20, 2011$2.9 million · EF1 · 74 events
- Flash Flooding and Hail in Arkansas, April 19 to 21, 2011$383,000 · 2.5 in hail · 123 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 20112 injured · $16 million · 1.25 in hail · 25 events
- Tornadoes and Hail in Missouri, April 19, 20112 injured · $1.9 million · EF1 · 25 events
- Tornadoes and Flash Flooding in Indiana, April 19 to 20, 2011$951,000 · EF1 · 53 events
- Hail in Texas, April 19, 2011$930,000 · 3.5 in hail · 53 events
- Tornadoes and Hail in Indiana, April 19, 20111 injured · $1.3 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Indiana, April 19, 2011EF2 · 49 events
- Tornadoes and Flash Flood in Kentucky, April 19 to 20, 2011$35,000 · EF1 · 66 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289157, 289158, 289159, 289260, 289149, 289262, 289263, 289150, 289264, 289160, 289161, 289151, 289162, 297442, 289153, 297443, 297444, 289154, 289165, 289265, 289163, 289155, 289164, 289266, 297452, 289156, 296536.